Hail, Lyon
- When
- June 24, 12:54 PM CST
- Where
- Lyon County, Marshall
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.450, -95.783
Large hail damaged crops. The amount of crop damage was not known.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Large hail damaged crops. The amount of crop damage was not known.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 24, 9:15 AM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 AM CDT SAT JUN 24 2006 .DISCUSSION... BTWN NWLY FLOW WAVES THIS MRNG WITH CONSIDERABLE SUNSHINE BUT STILL GOOD SFC DEWPOINTS...WHICH WILL HELP ATMOS DESTABILIZE QUITE WELL THIS AFTN. ALREADY LINE OF TSTMS IN NERN SD ASSCD WITH STG UPR WAVE WHICH WILL MOVE SEWD INTO NRN CWA THIS AFTN AND SRN CWA THIS EVE. WILL ADD SLGT CHC SVR TO SWRN MN IN HWO FOR THE AFTN AS MID LVLS WILL BE QUITE COOL IN THIS AREA WITH APPROACHING TROF. SOME HAILERS WILL BE QUITE PSBL IN CWA...ESP ALG AND EAST OF I29 IN THE AFTN AND EVE HOURS. MIGHT NOT BE QUITE AS WARM AS PREV FCST WITH RAIN COOLED GROUND AND INCRG AFTN CLDS AND SCT SHWRS/TSTMS. WILL BEEF UP POPS TO AT LEAST 50 IN NERN CWA THIS AFTN. RYRHOLM && .PREV DISCUSSION... MESSY FCST THRU TONIGHT ACRS CWA. SERIES OF S/WS WL MOVE SEWD ACRS CWA TODAY AND TONIGHT. WEAK FNT WL MOVE THRU CWA TODAY AND WL PBLY HANG UP ACRS NW IA THIS AFTN AND WAIT FOR NEXT S/W TO PUSH IT THRU LATE AFTN/EVE. WITH BNDRYS ACRS CWA AND WITH S/WS MOVG SEWD ACRS CWA...SHUD BECOME UNSTABLE THIS AFTN TO PRODUCE SCT TRW. TWO AREAS OF CONCERN WITH THE FIRST OVER NW IA SE OF A SUX-SPW LINE. THIS IS AREA WITH MOST UNSTABLE AIR...AND IF TRW CAN REFIRE THIS AFTN...THERE CUD BE A FEW SVR STORMS WITH HAIL THE MAIN THREAT INTO EARLY EVE. SECOND AREA THIS AFTN WL BE ACRS NW CWA AS NEXT S/W DROPS SEWD INTO ECNTRL SD BY EVE. COLDER AIR ALOFT WITH THIS S/W AND WITH AIRMASS MIXING OUT AHEAD OF S/W CUD AGAIN SEE ISOLD SVR STORMS WITH HAIL THE MAIN THREAT. MODELS NOT HANDLING A WEAK S/W OVR WRN ND INTO NW SD ATTM VRY WELL AND THIS CUD BRING AN ISOLD TRW INTO NW CWA AS EARLY AS MID TO LATE MORN. FOR TONIGHT...WITH MAIN S/W DROPPING SEWD ACRS CWA...WUD EXPECT TRW THAT DEVELOP OVR NWRN CWA THIS AFTN...TO CONT TO HOLD TOGETHER AND SPREAD SEWD DUING THE EVE. ANY SVR WX POT SHUD DECREASE QUICKLY IN THE EVE HOURS AS DAYTIME HEATING WANES. STILL S/W STG ENUF TO CONT CHC OF TRW THRU AT LEAST 06Z BEFORE GRADUALLY ENDING FM THE NW. NW FLOW ALOFT WL BRING COOLER AIR INTO CWA TONIGHT AND SUN. BRIEF WARMUP MON AHEAD OF NEXT S/W WITH NWLY FLOW ALOFT AND COOLER TEMPS TUES INTO THU AS UPPER LOW STETTLES OVR THE GREAT LAKES REGION. CUD SEE A FEW TRW ACRS ERN CWA TUES AFTN AND EVE AND PSBLY WED AS COLDER AIR ALOFT SHUD CREATE DECENT LAPSE RATES BY AFTN. && .AVIATION... SCT TSTMS SHOULD DVLP FM N TO S OVR CWA BTWN 2 PM AND 4 PM THIS AFTN BRINGING BRF MVFR CIGS AND VSBYS...WITH THE LOWEST CX EAST OF I29. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
150 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 NE SINAI 44.27N 97.01W
06/24/2006 E0.75 INCH BROOKINGS SD PUBLIC
0143 PM HAIL TYLER 44.28N 96.14W
06/24/2006 E1.00 INCH LINCOLN MN PUBLIC
&&
BUSSThe Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514600, 5514601.